I started with very strange sensations in my head, like heaviness, dizzy, only felt better lying down! My head was sore, throbbing, it's hard to explain. The doctor started me on 5 mg it seemed to work but I still have the head thing and I am scared don't know what to do
Hi, Winifred! When did you start taking the medication? If it was just recently it sounds like you may be having some of the common side effects of initiating escitalopram treatment. These usually last only a few days to a week or two and rarely are a cause of stopping treatment. If it's been longer than that you should let your doctor know and get her/his professional advice.
Antidepressants do not start working quickly ~ it can take 4 ~ 6 weeks to really feel the full benefits and 6 ~ 8 weeks to achieve steady state therapeutic levels in your bloodstream.
Here is a link to more information about your medication:
Best regards! Wildcat
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2014 • 1 answer
I am taking escitalopram tablets that are 10 mg but my doctor increased them to 20 mg but I had some
Posted 17 Dec 2014 • 2 answers
Posted 25 Mar 2017 • 2 answers
Posted 19 Sep 2017 • 1 answer
Posted 18 days ago • 2 answers